Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 21, 2006, 4:47 PM EDT for Osceola County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 4:47 PM EDT (20:47 UTC)
- Expired
- Apr 21, 2006, 5:21 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 212047 SVRMLB FLC097-212130- /O.NEW.KMLB.SV.W.0002.060421T2047Z-060421T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 447 PM EDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL OSCEOLA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...SAINT CLOUD...NARCOOSSEE...EAST LAKE TOHO * UNTIL 530 PM EDT * AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HARMONY...OR ABOUT NEAR SAINT CLOUD. THIS STORM WAS DRIFTING SLOWLY. * THE SEVERE THUNDERSTORM WILL BE NEAR... NARCOOSSEE BY 525 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2816 8109 2833 8115 2831 8140 2807 8133 $$ 52
2 follow-up statements
000 WWUS52 KMLB 212106 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 505 PM EDT FRI APR 21 2006 FLC097-212130- /O.CON.KMLB.SV.W.0002.000000T0000Z-060421T2130Z/ OSCEOLA FL- 505 PM EDT FRI APR 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR NORTH CENTRAL OSCEOLA COUNTY... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ALLIGATOR LAKE...OR ABOUT 6 MILES SOUTHEAST OF SAINT CLOUD...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARMONY BY 515 PM EDT THIS STORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2810 8105 2833 8105 2828 8128 2818 8129 $$ 52
000 WWUS52 KMLB 212121 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 521 PM EDT FRI APR 21 2006 FLC097-212121- /O.CAN.KMLB.SV.W.0002.000000T0000Z-060421T2120Z/ OSCEOLA FL- 521 PM EDT FRI APR 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY HAS BEEN CANCELLED... AT 520 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. ADDITIONAL STORMS MAY INTENSIFY THROUGH THE EARLY EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2810 8105 2833 8105 2828 8128 2818 8129 $$ 52
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 21, 3:00 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT FRI APR 21 2006 .DISCUSSION... TONIGHT/SAT...STORMS WILL INCREASE IN COVERAGE INTO THE EVENING AS THE AIRMASS MODIFIES IN STRENGTHENING SLY FLOW. LATEST RADAR LOOP SHOWS A GENERAL INCREASE IN COVERAGE OF SHOWERS/STORMS AND THIS ACTIVITY WILL INCREASE THROUGH THE AFTERNOON AS THE EAST COAST BREEZE BOUNDARY MOVES INLAND. LINGERING SHOWERS AND A FEW STORMS CAN BE EXPECTED UNTIL AROUND 11 PM AND WILL KEEP AN ISOLD MENTION IN FOR AFTER 00Z. MOISTURE INCREASE AHEAD OF APCHG SHORTWAVE WILL SET THE STAGE FOR SCATTERED LIGHTNING STORMS ON SATURDAY. UPPER SUPPORT IN THE FORM OF INCREASED LAPSE RATE AND DIFFLUENCE WILL ALLOW FOR LOCALLY STRONG STORMS TO DEVELOP WITH STEERING WINDS PUSHING ACTIVITY TOWARD THE EAST COAST. HAVE BUMPED UP POPS TO SCATTERED AREA WIDE WITH HIGHEST COVERAGE OVER THE NORTHERN SECTIONS. SUNDAY...DRY AIR BEHIND THE FRONT WILL CLEAR OUT NORTHERN SECTIONS BUT GFS IS A LITTLE SLOWER SCOURING OUT THE MOISTURE OVER THE SOUTHERN 1/3 OF THE FA. AS A RESULT...GFS HAS INTRODUCED LOW POPS (20%) SOUTH OF ORLANDO BUT THINK BULK OF ACTIVITY WILL BE S & W OF LAKE OKEECHOBEE SO WILL KEEP RAIN OUT OF THE FORECAST FOR NOW IN OKEECHOBEE... MARTIN AND ST LUCIE COUNTIES. HARDLY ANY COOLING BEHIND THE FRONT WITH HIGH TMPS IN THE MID 80S COAST AND UPPER 80S INLAND WITH LIGHT NORTH WINDS COMING AROUND TO THE EAST DURING THE DAY. MON-FRI...WEAK HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER THRU WED WITH E/SE SEA BREEZE EACH DAY. MOISTURE BAND ASSOCD WITH ANOTHER DYING FRONT MAY SPARK AFTN/EVE STORMS THU BUT UPPER RIDGING IS FORECAST TO BUILD OVER THE AREA BY FRI AND LOW LEVEL RIDGE AXIS BEGINS TO SHIFT NORTHWARD. TEMPS WILL REMAIN ABOUT 5 DEGREES ABOVE NORMAL...NEAR 90 INTERIOR AND MID 80S COAST. && .MARINE...INCREASED GRADIENT WIND WILL PROMPT ISSUANCE OF CAUTION OVER THE OFFSHORE LEG TONIGHT. WIND WAVES IN THE 3 TO 5 FT RANGE WELL OFFSHORE WITH 2 TO 3 FT WITHIN 20 NM NEAR THE COAST. MARINERS WILL NEED TO BE ALERT FOR LIGHTNING STORMS MOVING OFFSHORE SATURDAY. WINDS BECOME NORTH EARLY SUNDAY BEHIND FRONT BUT REMAINING AOB 15 KTS. RIDGE AXIS NEARBY WILL PRODUCE LIGHT WINDS WITH DAILY AFTN SEA BREEZES NEAR THE COAST AROUND 10 KTS MUCH OF NEXT WEEK. && .AVIATION...ISOLD IFR IN TSRA THIS EVENING MAINLY VFR CONDITIONS AFTER 03Z WITH SCT STRATUS. && .FIRE WEATHER...SCATTERED STORMS SAT AFTN/EVE MAY SPARK LIGHTNING INDUCED FIRES WHICH WILL BE FOLLOWED BY A PERIOD OF DRIER (LOW RH) CONDITIONS EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 67 87 61 84 / 20 50 20 0 MCO 70 88 65 89 / 20 40 20 10 MLB 70 86 64 84 / 20 40 20 10 VRB 69 85 67 84 / 10 40 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY
Hazardous weather outlook, Apr 21, 9:38 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 938 AM EDT FRI APR 21 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 212200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 938 AM EDT FRI APR 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... ...ISOLATED LIGHTNING STORMS LATE TODAY BECOMING MORE NUMEROUS ON SATURDAY... WITH STRONG HEATING THIS AFTERNOON ISOLATED SHOWERS AND LIGHTNING STORMS WILL DEVELOP OVER THE INTERIOR OF EAST CENTRAL FLORIDA. STORM DEVELOPMENT WILL BE POSSIBLE MAINLY WHERE THE EAST COAST SEA BREEZE BOUNDARY COLLIDES WITH SMALLER LOCALIZED BOUNDARIES. ANY STORMS THAT DEVELOP WILL MOVE SLOWLY TO THE EAST PRODUCING WIND GUSTS OF 30 TO 40 MPH ALONG WITH SMALL HAIL. A FEW STORMS MAY PRODUCE WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING AND PENNY SIZE HAIL MAINLY NEAR AND EAST OF THE INTERSTATE FOUR CORRIDOR OF CENTRAL FLORIDA. STORMS MAY MOVE TO THE COAST OF VOLUSIA AND NORTHERN BREVARD COUNTIES THIS EVENING BEFORE DISSIPATING AROUND 11 PM. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS THAT DEVELOP OVER THE MAINLAND WILL LIKELY TRACK EASTWARD ACROSS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS EARLY THIS EVENING NORTH OF PORT CANAVERAL. MARINERS ARE URGED TO BE ALERT FOR STORMS PRODUCING FREQUENT AND DANGEROUS LIGHTNING AND STRONG WIND GUSTS IN EXCESS OF 35 KNOTS. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY VALUES ARE EXPECTED TO DIP TO NEAR 40 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. BECAUSE OF THE VERY DRY GROUND CONDITIONS...THE FIRE THREAT WILL BE ENHANCED BY THE LOW RELATIVE HUMIDITIES. IN ADDITION...LIGHTNING STRIKES FROM LATE AFTERNOON AND EARLY EVENING STORMS HAVE THE POTENTIAL TO START NEW BRUSH FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL MOVE INTO NORTHERN FLORIDA SATURDAY AFTERNOON. SHOWERS AND LIGHTNING STORMS WILL DEVELOP AHEAD OF THE FRONT ACROSS EAST CENTRAL FLORIDA ON SATURDAY AFTERNOON AND COVERAGE OF STORMS IS EXPECTED TO BE MORE WIDESPREAD THAN TODAY. THE POTENTIAL WILL ALSO INCREASE FOR THE OCCURRENCE OF STRONG TO SEVERE STORMS WITH THE STRONG WINDS AND COIN-SIZED HAIL. .SPOTTER INFORMATION STATEMENT... LIGHTNING STORMS ARE EXPECTED TO BE ISOLATED...HOWEVER SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF A SEVERE THUNDERSTORM WARNING SHOULD BECOME NECESSARY LATE TODAY. PENDERGRAST
In the hours before
Special weather statement, Apr 21, 3:11 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 311 PM EDT FRI APR 21 2006 FLZ045-053-212000- ORANGE-OSCEOLA- 311 PM EDT FRI APR 21 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER EASTERN ORANGE COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER EASTERN ORANGE COUNTY NEAR THE INTERSECTION OF THE BEE LINE AND STATE ROAD 520...DRIFTING SOUTHWEST AT 5 MPH. THE STORM WILL DRIFT THROUGH SOUTHERN ORANGE COUNTY AND TOWARD NORTHERN OSCEOLA COUNTY THROUGH 4 PM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
Special weather statement, Apr 21, 4:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 401 PM EDT FRI APR 21 2006 FLZ053-212045- OSCEOLA- 401 PM EDT FRI APR 21 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER EASTERN OSCEOLA COUNTY... AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL BETWEEN HOLOPAW AND DEER PARK...DRIFTING SOUTH AT AROUND 5 MPH. ADDITIONAL STRONG STORMS MAY DEVELOP OVER NORTHERN OSCEOLA COUNTY THROUGH 5 PM. PERSONS SHOULD MOVE INDOORS WELL IN ADVANCE OF THE STORMS. LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. 52
Special weather statement, Apr 21, 4:17 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 417 PM EDT FRI APR 21 2006 FLZ045-053-212100- ORANGE-OSCEOLA- 417 PM EDT FRI APR 21 2006 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL OVER NORTHWESTERN OSCEOLA COUNTY AND APPROACHING SOUTHWESTERN ORANGE COUNTY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CELEBRATION...DRIFTING NORTH AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE AREAS ALONG THE INTERSTATE 4 CORRIDOR AND THE THEME PARKS SOUTHWEST OF ORLANDO. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 52
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 6:18 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.